MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA PROSEAL SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH

TELEFLEX MEDICAL LMA PROSEAL SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH
Model Number IPN042498
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that "the rear cuff of serial # (b)(4) has wrinkle and has difficulty of deflation from its red plug".No patient involvement reported.
 
Additional Manufacturer Narrative
(b)(4).The sample was returned and sent to the manufacturing site for investigation.The manufacturing site reports a visual exam was performed and it was observed that the airway tube of the device was yellowish due to multiple uses.Functional testing was also performed and the cuff was able to be inflated and deflated normally with the check valve; however, it was found that the cuff could not be deflated when red plug was opened.A device history record review was performed and no relevant findings were identified.Based on the investigation performed, the reported complaint was confirmed.The manufacturing site reports "the opening of the red plug was blocked by the valve hence the cuff could not be deflated even when the red plug was opened.The device has been reported undergone multiple re-uses with less than 40 times.The most probable root cause could have been due to excessive force applied to the valve inside the blue inflation balloon when inflating or deflating the device over these re-uses, the valve had sink further into the tubing which resulted the red plug opening being blocked by the valve.Nonetheless, this device is still functional and can be still deflated and inflated using the check valve.".
 
Event or Problem Description

Brand Name
LMA PROSEAL SIZE 4
Common Device Name
AIRWAY, OROPHARYNGEAL, ANESTH
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
MDR Report Key11773465
Report Number9681900-2021-00014
Device Sequence Number3438660
Product Code CAE
UDI-Device Identifier04026704319688
UDI-Public04026704319688
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN042498
Device Catalogue Number150040
Device Lot Number8VVAJLJ9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1